Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Is it possible to still be in WD?


[he...]

Recommended Posts

Hello! I was only on Ativan for 2 months & I stopped taking it after I got some SI thoughts (that are completely out of character for me) I stopped taking it cold turkey because I got so scared by the thoughts. I am now 3 months off (during this time I’ve developed a long list of symptoms) but what mostly lingers around now are mental symptoms. Is it possible that it’s still WD? Physically I feel fine but mentally I’m a mess. Thoughts?
Link to comment
Share on other sites

I think this depends on how you define these terms.. WD meaning substance leaving your body...you are  no longer in wd. However, you are in RECOVERY.

 

This is the healing part. Gaba receptors are allover your body not just your brain. This is what makes this healing process so complex and feeling like a rollercoaster.

 

So glad to hear you did not have a long history with the meds. CT is not ideal, but you're months out of it now:) Other CT's have healed. There is hope!

There are others who have only used for a couple months (even weeks) and have suffered the effects of these meds - so you aren't alone.

Link to comment
Share on other sites

Certainly is possible and probably probable to b honest. If your head's uncharacteristically mashed up and you struggle with things that you didn't used to struggle with, like 90%+ it's related to the withdrawal. So you sort of have to try and be easy on yourself mentally. If you can find a way to take away some pressure, do it. You'll probably benefit from having as few obligations as possible but at the same time, don't be a complete hermit! It then becomes a bit of a waiting game. Do what you can to maintain yourself and your sanity. Try to take it easy as much as possible. If you're going to stretch yourself in some way, do it as part of a healthy pursuit. It can be quite nice to tie in naughty treats with healthy pursuits e.g. never drinking beer except at a pub on a long walk. I'm not sure I'm helping. Just hang in there, it might take a little while and it might sometimes feel like you're going backwards but eventually and gradually your real self will come back to stay. It will be worth it in the end. It is a raw deal and I'm sorry you're going through it, but it will get better.
Link to comment
Share on other sites

I took 14 pills over the course of 2 weeks and at 22 months out I would be bedridden if it weren’t for the akathisia. Most of my symptoms have been physical. So It’s possible, the main reason I tell you this is to warn you to avoid setbacks. I prevented healing and made my self worse. So educate your self on what to keep out of your body, and you will heal.
Link to comment
Share on other sites

Yes, you are experiencing WD symptoms after 3 months.  Sometimes "acute" WD lasts 90 days.  Most people take some time to feel better.  I was a short term user too and did not start to feel better until month 10.

 

That doesn't mean your entire time is hell until you start to get some windows (periods of relief from the symptoms).  It's very UP and down for most, but it eventually evens out.

 

Most doctors will tell you the drugs are out of your system so you can't be in WD.  However, Benzos affect neurotransmitters in your body (GABA) and really do a number on them and they can take a long time to heal/regrow.  Ashton says most symptoms fade between month 6 and 12?  Some people take longer, some less time.  My experience from being on this forum for almost 4 years is that the "sweet spot" is 18 months for many.  I don't say that to scare you, but to be honest.  However, no one knows for sure how long anyone will be in the healing/recovery phase. 

 

It slowly gets better.  Time is the healer.  You'll get past this.  Just hang in there and do your best to distract.

Link to comment
Share on other sites

×
×
  • Create New...